MedElevator Войти в исследования
← Поиск публикаций

DOI 10.36518/2689-0216.1718

Медицинская библиотека · HCA healthcare journal of medicine · 2025

The "Wearing Off" Phenomenon for Rasagiline, Entacapone, Carbidopa, and Levodopa in the Setting of Parkinson's Disease.

Cromwell Ryan, Um Tevin

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

BACKGROUND

Parkinson's disease is a primary neurological dysfunction syndrome in which the body's natural production of dopamine is reduced. Therapeutic intervention for this disease primarily includes medications that increase the body's natural production of dopamine. These medications can have side effects, requiring constant titration based on the patient's symptoms.

CASE PRESENTATION: We report a case study of a 75-year-old man diagnosed with Parkinson's disease who had a profound acute exacerbation of psychological symptoms following modifications to his dopaminergic treatment regimen. Initially, the patient was prescribed carbidopa/levodopa, rasagiline, and carbidopa/levodopa/entacapone. However, the treatment plan was adjusted due to the worsening of symptoms. The dose of carbidopa/levodopa was reduced, and rasagiline and Stalevo were stopped. Although the patient initially saw a temporary improvement, the patient later had hallucinations, delusions, agitation, dyskinesias, and akathisia. The laboratory testing and CT scan results showed no significant abnormalities.

CONCLUSION

This case highlights the importance of accurate dosage and vigilant supervision of Parkinson's disease medications' "wearing off" phenomenon. The patient's varying reaction to changes in medication and the subsequent appearance of psychiatric symptoms highlights the need for an individualized approach to managing Parkinson's disease. Collectively, these symptoms suggest that clinicians should consider the possibility of non-linear connections between dopaminergic therapy and symptom control. To effectively address the intricate relationship between motor symptoms and psychiatric manifestations, it is imperative to implement a multidisciplinary team approach in future management. This approach would involve closely monitoring and adapting treatment strategies.

Для цитирования: Cromwell Ryan, Um Tevin. The "Wearing Off" Phenomenon for Rasagiline, Entacapone, Carbidopa, and Levodopa in the Setting of Parkinson's Disease.. HCA healthcare journal of medicine. 2025. DOI: 10.36518/2689-0216.1718.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.